Quantcast

ACG Clinical Guideline: the diagnosis and management of idiosyncratic drug-induced liver injury.

Research paper by Naga P NP Chalasani, Paul H PH Hayashi, Herbert L HL Bonkovsky, Victor J VJ Navarro, William M WM Lee, Robert J RJ Fontana,

Indexed on: 18 Jun '14Published on: 18 Jun '14Published in: American Journal of Gastroenterology



Abstract

Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach to diagnosis and management of DILI with special emphasis on DILI due to herbal and dietary supplements and DILI occurring in individuals with underlying liver disease.